Electronic ISSN 2287-0237

VOLUME

SEROTONIN SYNDROME: A CASE REPORT.

SEPTEMBER 2016 - VOL.12 | CASE REPORT

Serotonin syndrome is rare but can contribute to a serious and  life-threatening  illness. It is caused by increasing serotonergic activities. Its incidence tends to increase nowadays because of the use of multiple-drug-regimen. Clinical manifestations of serotonin syndrome consist of autonomic change with abnormal mental status findings and abnormal neurologic findings which can vary according to severity. This literature reports a case of a young woman with serotonin syndrome resulting from drug-to-drug interaction between two selective serotonin receptor antagonists. In this case, she also had a high-grade fever and tachycardia due to a concurrent respiratory tract infection. According to the inappropriate degree of fever and presence of inducible myoclonus, diagnosis of serotonin syndrome was made. She had a dramatic response to a 5-HTreceptors antagonist,Cyproheptadine. Serotonin Syndrome itself can be easily over- looked because the presenting symptoms can be non-specific. It should be suspected in all patients who currently received serotonergic medicines and have either new medical or new neurological symptoms.

Keywords:

serotonin syndrome, sertraline, agomelatine

MEDIA
Table 1 :
Medications that can cause increasing serotonin activity
Table 2:
Hunter Serotonin Toxicity Criteria: Decision Rules In the presence of a serotonergic agent:
SEARCH VOLUME & NUMBER
GO
RECENT VOLUME & NUMBER